Winter Weather, Boone
- When
- March 4, 7:00 AM EST to 10:00 AM EST
- Where
- Boone forecast zone
- Reported by
- ASOS
- Coordinates
- 38.970, -84.728 (the zone’s center; the record gives no point)
The Cincinnati airport at CVG measured 0.9 inches of snow.
A warm front lifted north through the region, producing light snowfall as it passed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A warm front lifted north through the region, producing light snowfall as it passed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 4, 6:40 AM EST, 20 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 640 AM EST Sat Mar 4 2017 .SYNOPSIS... A light band of snow will move across portions of the area today. Dry conditions will return this afternoon and remain in place for the remainder of the weekend with high pressure in place. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A light band of snow will work into primarily west central portions of the forecast area this morning. An inch or less of snowfall is expected in this area. With dry low levels it is taking some time for snowfall to reach the ground. This band of snow will gradually weaken as it moves into the area and portions of the area will not see any snow today. With WAA today temperatures will begin to warm. There will be a gradient in temperatures however with northeastern portions of the forecast area around Columbus not expected to make it out of the 30s today with cloud cover. Southwest portions of the forecast area around Cincinnati will reach into the 40s with more sunshine this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... High pressure will be situated to the east tonight into Sunday. Southerly flow will increase on Sunday along with ample sunshine. These ingredients will allow for a return of 50s and 60s to the region. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Warm and moist air being advected into the region in broad southerly flow will result in showers developing early in the period in addition to above normal temperatures. Showers will become more numerous late Monday night and especially Tuesday as a cold front approaches and then moves across the region. Instability looks minimal at this point but cannot rule out some thunderstorms. In addition, some locally heavier rainfall may occur during this time. In the wake of the front, temperatures will fall back to closer to normal for the middle of the week. 00Z guidance starts to diverge in solutions by Friday with an east-west oriented front somewhere in the Great Lakes/Ohio Valley region. Given uncertainty that far out in time have leaned towards an ensemble solution which would suggest at least a chance of showers with temperatures warming a bit. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... A band of snow has already started to move into KCVG. This band will also bring some snow to KLUK, KILN, and KDAY. The snow is expected to dissipate before reaching KCMH and KLCK. Visibilities will be reduced at times with this snowfall. In addition MVFR cigs are also present with this band. VFR conditions are expected to return by this afternoon. High pressure will allow for dry conditions for the remainder of the TAF period. OUTLOOK... MVFR ceilings will be possible Monday and Tuesday. Thunderstorms will be possible on Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous Weather Outlook National Weather Service Wilmington OH 613 AM EST Sat Mar 4 2017 INZ050-058-059-066-OHZ060-070-051115- Wayne-Fayette IN-Union IN-Franklin IN-Preble-Butler- 613 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. A band of snow will move into the area this morning. Snowfall amounts upwards of an inch will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ026-034-035-042>046-051>056-061>065- 071>074-077>082-088-051115- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin- Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign- Clark-Madison-Franklin OH-Licking-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Hamilton-Clermont- Brown-Highland-Adams-Pike-Scioto- 613 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Wilmington OH 624 AM EST Sat Mar 4 2017 INZ050-058-059-066-074-OHZ042-060-061-070-071-077-078-041530- Wayne-Fayette IN-Union IN-Franklin IN-Dearborn-Darke-Preble- Montgomery-Butler-Warren-Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Lawrenceburg, Aurora, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 624 AM EST Sat Mar 4 2017 ...LIGHT SNOW TO MOVE THROUGH THIS MORNING... A band of light snow will move into the region this morning. While most locations will see less than a half inch of snow, isolated locations could see upwards of an inch of snow. Snow will taper off by the middle of the day.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
The Cincinnati airport at CVG measured 0.9 inches of snow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2017Every state in 2017This day in weather historyWarnings in Kentucky, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 682046.